Advertisement

On the Equivalence Between Type I Liouville Dynamical Systems in the Plane and the Sphere

  • Miguel A.  González LeónEmail author
  • Juan Mateos Guilarte
  • Marina de la Torre Mayado
Chapter
Part of the CRM Series in Mathematical Physics book series (CRM)

Abstract

Separable Hamiltonian systems either in sphero-conical coordinates on an S2 sphere or in elliptic coordinates on a \({\mathbb R}^2\) plane are described in a unified way. A back and forth route connecting these Liouville Type I separable systems is unveiled. It is shown how the gnomonic projection and its inverse map allow us to pass from a Liouville Type I separable system with a spherical configuration space to its Liouville Type I partners where the configuration space is a plane and back. Several selected spherical separable systems and their planar cousins are discussed in a classical context.

Keywords

Separation of variables Sphero-conical coordinates Elliptic coordinates Liouville dynamical systems Trajectory isomorphism 

Notes

Acknowledgements

The authors thank the Spanish Ministerio de Economía y Competitividad (MINECO) for financial support under grant MTM2014-57129-C2-1-P and the Junta de Castilla y León (Projects VA057U16, VA137G18, and BU229P18). We gratefully acknowledge the constructive comments on the paper offered by the anonymous referee.

References

  1. 1.
    J. Liouville, Mémoire sur l’integration des équations différentielles du mouvement d’un nombre quelconque de points matériels. J. Math. Pures et Appl. 14, 257–299 (1849)Google Scholar
  2. 2.
    G. Morera, Sulla separazione delle variabili nelle equazioni del moto di un punto materiale su una superficie Atti. Sci. di Torino 16, 276–295 (1881)zbMATHGoogle Scholar
  3. 3.
    A.M. Perelomov, Integrable Systems of Classical Mechanics and Lie Algebras (Birkhäuser, Basel 1990)Google Scholar
  4. 4.
    M.A. Gonzalez Leon, J. Mateos Guilarte, M. de la Torre Mayado, Orbits in the problem of two fixed centers on the sphere. Regul. Chaotic Dyn. 22, 520–542 (2017)ADSMathSciNetzbMATHCrossRefGoogle Scholar
  5. 5.
    H.W. Killing, Die Mechanik in den nicht-euklidischen Raumformen. J. Reine Angew. Math. 98(1), 1–48 (1885)MathSciNetzbMATHGoogle Scholar
  6. 6.
    V.V. Kozlov, A.O. Harin, Kepler’s problem in constant curvature spaces. Celest. Mech. Dyn. Astr. 54(4), 393–399 (1992)ADSMathSciNetzbMATHCrossRefGoogle Scholar
  7. 7.
    A.V. Borisov, I.S. Mamaev, Relations between integrable systems in plane and curved spaces. Celest. Mech. Dyn. Astr. 99(4), 253–260 (2007)ADSMathSciNetzbMATHCrossRefGoogle Scholar
  8. 8.
    A. Albouy, The underlying geometry of the fixed centers problems, in Topological Methods, Variational Methods and Their Applications, ed. by H. Brezis, K.C. Chang, S.J. Li, P. Rabinowitz (World Scientific, Singapore, 2003), pp. 11–21CrossRefGoogle Scholar
  9. 9.
    A. Albouy, T. Stuchi, Generalizing the classical fixed-centres problem in a non-Hamiltonian way. J. Phys. A 37, 9109–9123 (2004)ADSMathSciNetzbMATHCrossRefGoogle Scholar
  10. 10.
    P. Appell, De l’homographie en mécanique. Am. J. Math. 12(1), 103–114 (1890)MathSciNetzbMATHCrossRefGoogle Scholar
  11. 11.
    P. Appell, Sur les lois de forces centrales faisant décrire à leur point d’application une conique quelles que soient les conditions initiales. Am. J. Math. 13(2), 153–158 (1891)MathSciNetzbMATHCrossRefGoogle Scholar
  12. 12.
    P.W. Higgs, Dynamical symmetry in a spherical geometry I. J. Phys. A: Math. Gen. 12(3), 309–323 (1979). H.I. Leemon, Dynamical symmetry in a spherical geometry II. J. Phys. A: Math. Gen. 12(4), 489–501 (1979)Google Scholar
  13. 13.
    A. Albouy, Projective dynamics and classical gravitation. Regul. Chaotic Dyn. 13(6), 525–542 (2008)ADSMathSciNetzbMATHCrossRefGoogle Scholar
  14. 14.
    A. Albouy, There is a projective dynamics. Eur. Math. Soc. Newsl. 89, 37–43 (2013)MathSciNetzbMATHGoogle Scholar
  15. 15.
    A. Albouy, Projective dynamics and first integrals. Regul. Chaotic Dyn. 20(3), 247–276 (2015)ADSMathSciNetzbMATHCrossRefGoogle Scholar
  16. 16.
    A.V. Borisov, I.S. Mamaev, I.A. Bizyaev, The spatial problem of 2 bodies on a sphere. Reduction and stochasticity. Regul. Chaotic Dyn. 21(5), 556–580 (2016)ADSMathSciNetzbMATHCrossRefGoogle Scholar
  17. 17.
    C. Neumann, De problemate quodam mechanico, quod ad primam integralium ultraellipticorum classem revocatur. J. Rein Angew. Math. 56, 46–63 (1859)MathSciNetCrossRefGoogle Scholar
  18. 18.
    B.A. Dubrovine, Theta functions and non-linear equations. Russ. Math. Surv. 36(2), 11–92 (1981)CrossRefGoogle Scholar
  19. 19.
    V.Z. Enolski, E. Hackmann, V. Kagramanova, J. Kung, C. L\(\ddot {\mathrm {a}}\)merzahl, Inversion of hyperelliptic integrals of arbitrary genus with applications to particle motion in general relativity. J. Geom. Phys. 61, 899–921 (2011)Google Scholar
  20. 20.
    R. Garnier, Sur une classe de systems differentielles abelians deduits de la theorie de equations lineaires. Rend. Circ. Mat. Palermo 43, 155–191 (1919)zbMATHCrossRefGoogle Scholar
  21. 21.
    O. Babelon, M. Talon, Separation of variables for the classical and quantum Neumann model. Nucl. Phys. B 379, 321–339 (1992)ADSMathSciNetCrossRefGoogle Scholar
  22. 22.
    M. Gadella, J. Negro, L.M. Nieto, G.P. Pronko, Two charged particles in the plane under a constant perpendicular magnetic field. Int. J. Theor. Phys. 50, 2019–2028 (2011)MathSciNetzbMATHCrossRefGoogle Scholar
  23. 23.
    M.A. Gonzalez Leon, J. Mateos Guilarte, M. de la Torre Mayado, Elementary solutions of the quantum planar two center problem. Europhys. Lett. 114, 30007 (2016)ADSCrossRefGoogle Scholar
  24. 24.
    A. Alonso Izquierdo, M.A. Gonzalez Leon, J. Mateos Guilarte, Kinks in a non-linear massive sigma model. Phys. Rev. Lett. 101, 131602 (2008). BPS and non BPS kinks in a massive non-linear S 2-sigma model. Phys. Rev. D 79, 125003 (2009)Google Scholar
  25. 25.
    A. Alonso Izquierdo, M.A. Gonzalez Leon, J. Mateos Guilarte, M. de la Torre Mayado, On domain walls in a Ginzburg-Landau non-linear S2-sigma model. J. High Energy Phys. 2010(8), 1–29 (2010)zbMATHCrossRefGoogle Scholar
  26. 26.
    A. Alonso Izquierdo, A. Balseyro Sebastian, M.A. Gonzalez Leon, Domain walls in a non-linear \(\mathbb {S}^2\)-sigma model with homogeneous quartic polynomial potential. J. High Energy Phys. 2018(11), 1–23 (2018)Google Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  • Miguel A.  González León
    • 1
    Email author
  • Juan Mateos Guilarte
    • 2
  • Marina de la Torre Mayado
    • 2
  1. 1.Departamento de Matemática Aplicada and IUFFyMUniversidad de SalamancaSalamancaSpain
  2. 2.Departamento de Física Fundamental and IUFFyMUniversidad de SalamancaSalamancaSpain

Personalised recommendations